Texas, 2020

Hurricane and Tornadoes in Texas, July 25 to 26, 2020

July 25 to 26, 2020 · NWS CRP · 33 events in 19 counties and zones

Hurricane Hanna was the first hurricane of the 2020 Atlantic Basin hurricane season and made landfall on the lower Texas coast north of Port Mansfield on the afternoon of the 25th. Hanna was the first hurricane to make landfall in Texas since Hurricane Harvey.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$54 million
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Hurricane Hanna was the first hurricane of the 2020 Atlantic Basin hurricane season and made landfall on the lower Texas coast north of Port Mansfield on the afternoon of the 25th. Hanna was the first hurricane to make landfall in Texas since Hurricane Harvey.

Hanna began as a tropical wave, first noted for possible development when it was near Hispaniola on the 19th. The tropical wave moved northwest across Cuba into the central Gulf of Mexico where it became a tropical depression on the morning of the 22nd. Tropical Storm Hanna formed late in the evening on the 23rd as it moved west-northwest over the central Gulf of Mexico. Hanna continued to strengthen and became a hurricane on the morning of the 25th around 100 miles east of the Middle Texas coast. Hurricane Hanna turned to the southwest and made landfall over Kenedy County, between Baffin Bay and Port Mansfield, late in the afternoon on the 25th with a peak intensity of 90 mph and a central pressure of 973 millibars.

Tropical storm force winds occurred along the Middle Texas coast into the eastern portions of the Brush Country from the afternoon of the 25th until the early morning hours of the 26th. Hurricane force gusts occurred over the coastal portion of Kleberg County during the afternoon of the 25th.

Storm surge from Hanna affected the entire Middle Texas coast from the 25th until the 26th. Storm surge ranged from 1 to 3 feet above ground level for the coastal areas of Aransas, Calhoun, and Refugio Counties. Storm surge ranged from 2.5 to 4.5 feet above ground level for coastal areas of San Patricio, Nueces, and Kleberg Counties.

The highest surge was at Bob Hall Pier with a reading of 5.48 feet mean higher high water. Storm surge damaged numerous piers and docks in Nueces and Corpus Christi Bays south to Baffin Bay. Storm surge damaged navigation markers in the Corpus Christi Ship Channel. Some parts of the Corpus Christi marina were damaged. Bob Hall Pier sustained significant damage with the t-head parts of the pier being destroyed. Damage from Hurricane Hanna was estimated to be around 54 million dollars.

Minor wind damage occurred across the Coastal Bend as tropical storm force winds caused power outages and minor tree damage. There were three tornadoes over the Coastal Bend associated with the outer bands of Hurricane Hanna. The three tornadoes were weak (EF0). The tornadoes affected the communities of Bonnie View, Pernitas Point, and Lagarto.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 24, 10:03 PM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 24, 10:03 PM CST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1103 PM CDT Fri Jul 24 2020

.DISCUSSION...

See aviation discussion below for the 06Z TAFs.

&&

.AVIATION...

Shower activity has waned this evening, but will be increasing
overnight, becoming widespread from east to west by Sat morning
as Hanna continues to track west. VFR conditions this evening will
lower to IFR/MVFR levels after midnight and will prevail through
the remainder of the TAF period. LIFR conditions are possible in
heavier downpours through Sat and Sat night. Strongest winds are
expected to be across CRP and ALI. CRP is expected to have
hurricane force winds during the day Sat. At this time, have not
gone with prevailing hurricane winds for CRP, but have gone with
gusts to 65kt by 18Z for the CRP TAF. ALI is expected to see gusts
to around 45kts with higher gusts possible. LRD will see stronger
winds by later in the afternoon as the system continues to move
west. Gusts to around 35kt are expected Sat afternoon into Sat
evening for LRD. COT and VCT are expected to have less wind, but
will still see widespread convection.

&&

.PREV DISCUSSION... /Issued 1058 PM CDT Fri Jul 24 2020/

DISCUSSION...

Tropical Storm Hanna continues to strengthen this evening and is
expected to make landfall Saturday as a hurricane along the
southern Texas coast. The outer rain bands are moving into the
Middle Texas Coast this late evening, with rain chances expected
to increase through Saturday as TS Hanna moves slowly westward.
Due to the expected strengthening, storm surge values have been
increased to 3 to 5 ft inundation along the beaches, bays, and
intracoastal waterways. Otherwise, no other major changes were
made to the watches or warnings.

PREV DISCUSSION... /Issued 640 PM CDT Fri Jul 24 2020/

DISCUSSION...

See aviation discussion below for the 00Z TAFs.

AVIATION...

Showers and thunderstorms are on the increase this evening,
especially across the eastern portions of S TX. VFR conditions are
expected this evening except in and around the convection.
Conditions are expected to deteriorate late tonight and especially
on Sat as TS Hanna moves onshore. Hanna is expected to strengthen
to a Cat 1 hurricane before landfall. COT is expected to have the
least effects from Hanna while CRP and ALI will likely have the
strongest winds by Sat afternoon. TS force winds are expected to
begin effecting CRP Sat morning. Either sustained or at the least
gusts, to hurricane force are expected by early afternoon. Heavy
rainfall will lead to IFR VSBYs and CIGs at times through Sat
afternoon and continuing into Sat night.

PREV DISCUSSION... /Issued 511 PM CDT Fri Jul 24 2020/

DISCUSSION (Tonight through Thursday)...

Convection associated with Tropical Storm Hanna has begun to move
its way over the area this afternoon. Expect convection to
continue to increase as deep tropical moisture pushes over the
area. PWATs could increase to as high as 2.8 inches through
Saturday evening. At this time, we are expected 5 to 10 inches
of rain with isolated locations receiving up to 15 inches. This
could lead to dangerous flash flooding, especially in low-lying
and poorly-draining areas, along small streams and creeks, and in
urban areas. We've issued a Flash Flood Watch from Saturday
morning through Sunday evening in anticipation of heavy rainfall.
Rain will begin to taper off Sunday night, but a chance of
showers and thunderstorms will continue through Thursday as deep
moisture lingers and a series of shortwaves move through the area.

TS Hanna will become a hurricane just before landfall somewhere
near Corpus Christi. A Hurricane Warning has been issued for all
coastal counties and for Jim Wells county and points east. A
Tropical Storm Warning remains in effect for much of the rest of
the area. The expected landfall of TS Hanna is sometime Saturday
afternoon/evening, but strong gusty winds are expected to begin
for the warned areas as early as late tonight.

A Storm Surge Warning has been issued for the coastal areas, with
only a few inland bays remaining out of the warning. Inundation
of 2 to 4 feet is possible beginning Saturday morning and
continuing through Sunday afternoon. For the few areas without a
Storm Surge Warning, minor coastal flooding will still be
possible, especially near times of high tide.

MARINE...

Tropical Storm Hanna is approximately 195 miles east of Corpus
Christi moving toward the area at 10 knots. A Hurricane Warning
has been issued for the Bays, Waterways, and Offshore waters.
Hurricane conditions are expected to begin by early Saturday
morning and continue through Saturday evening. Numerous showers
and thunderstorms are expected through Saturday night as Tropical
Storm Hanna approaches and then moves through the area. Coverage
will decrease to scattered Sunday into Monday with a chance of
showers and thunderstorms continuing through mid-week. A weak to
moderate east to southeasterly flow will develop Sunday night
through Wednesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  84  77  87  76  /  90  90  90  80  60
Victoria          78  85  76  87  75  /  80  90  80  80  60
Laredo            80  91  76  90  76  /  70  80  80  80  60
Alice             78  86  76  88  75  /  80  90  80  80  70
Rockport          79  85  80  83  79  /  90  90  90  80  70
Cotulla           79  91  76  90  75  /  40  70  70  70  50
Kingsville        78  85  77  88  76  /  90  90  80  80  60
Navy Corpus       79  85  79  85  79  /  90  90  90  80  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas Islands...
     Calhoun Islands...Coastal Aransas...Coastal Kleberg...
     Coastal Nueces...Coastal Refugio...Coastal San Patricio...
     Inland Kleberg...Inland Nueces...Inland San Patricio...Jim
     Wells...Kleberg Islands...Nueces Islands.

     Flash Flood Watch from 7 AM CDT Saturday through Sunday evening
     For the following zones: Aransas Islands...Bee...Calhoun
     Islands...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Duval...Goliad...Inland Calhoun...Inland
     Kleberg...Inland Nueces...Inland Refugio...Inland San
     Patricio...Jim Wells...Kleberg Islands...Live Oak...Nueces
     Islands...Victoria.

     Tropical Storm Warning For the following zones: Bee...Coastal
     Calhoun...Duval...Goliad...Inland Calhoun...Inland
     Refugio...Live Oak...Victoria.

GM...Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

TE/81...AVIATION
Hazardous weather outlook, Jul 24, 3:35 PM CST, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
435 PM CDT Fri Jul 24 2020

TXZ229>234-239>247-342>347-442-443-447-252145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
435 PM CDT Fri Jul 24 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

A Storm Surge Warning is in effect for most coastal areas,
including bays, waterways and the islands through Sunday
afternoon.

A Hurricane Warning is in effect across the east and southeastern
counties.

Tropical Storm Warning is in effect for much of the rest of South
Texas.

A Flash Flood Watch is in effect.

Scattered to numerous thunderstorms are expected today into
tonight.

There is a moderate risk of rip currents for Gulf-facing beaches
of the Middle Texas coast today and tonight.

Afternoon heat index values will range from 105 to 109 degrees
over the western Brush Country today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Storm Surge Warning is in effect for most coastal areas,
including bays, waterways and the islands through Sunday
afternoon.

Hurricane Warning is in effect for the east and southeastern
counties through Sunday afternoon.

Tropical Storm Warning is in effect for most of the rest of South
Texas through early Sunday morning.

There is a high risk of dangerous rip currents along Gulf facing
Beaches Saturday, and this may continue into Sunday.

A Flash Flood Watch is in effect from Saturday morning through
Sunday afternoon

Scattered to numerous thunderstorms are expected daily through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-252145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
435 PM CDT Fri Jul 24 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

A Hurricane Warning is in effect for all of the Middle Texas
Coastal Waters.

Scattered to numerous thunderstorms will occur today into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Hurricane Warning is in effect for all of the Middle Texas
Coastal Waters through Sunday afternoon.

Scattered to numerous thunderstorms are expected daily through
Wednesday.

In the hours before

Local storm report, Jul 25, 2:46 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 AM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     STORM SURGE      7 SE FLOUR BLUFF        27.60N 97.21W
07/25/2020                   NUECES             TX   EMERGENCY MNGR

            WATER WAS REACHING THE DUNES AND THE BEACH
            ACCESS ROADS.

&&

HAA
Local storm report, Jul 25, 2:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 AM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     STORM SURGE      4 SW PORTLAND           27.84N 97.38W
07/25/2020                   NUECES             TX   EMERGENCY MNGR

            WATER WAS REACHING THE CITY PARK.

&&

HAA

The radar

The Corpus Christi radar (KCRP), 50 km away, was scanning. The volume nearest the first event began at 17:48 UTC.

Open the radar archive at this moment

Event by event

18 tropical storm, 10 storm surge/tide, 3 tornado, 2 hurricane (typhoon). Local standard time, as filed.

Storm Surge/Tide, Aransas County Islands

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Aransas County Islands forecast zone
Reported by
NWS Storm Survey
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Tide levels reached 1 to 3 feet above ground level with the storm surge.

Storm Surge/Tide, Coastal Aransas County

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Coastal Aransas County forecast zone
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Tide levels reached 1 to 3 feet above ground level with the storm surge. Water flooded roads and caused minor damage to piers. Surge caused damage to Fulton Beach Road.

Storm Surge/Tide, Coastal Calhoun County

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Coastal Calhoun County forecast zone
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Tide levels reached 1 to 3 feet above ground level with the storm surge. Water flooded roads around Magnolia Beach and damaged a few piers.

Storm Surge/Tide, Calhoun County Islands

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Calhoun County Islands forecast zone
Reported by
NWS Storm Survey
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Tide levels reached 1 to 3 feet above ground level with the storm surge.

Storm Surge/Tide, Coastal Refugio County

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Coastal Refugio County forecast zone
Reported by
NWS Storm Survey
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Tide levels reached 1 to 2 feet above ground level with the storm surge.

Storm Surge/Tide, Coastal San Patrico County

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Coastal San Patrico County forecast zone
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Tide levels reached 2 to 3 feet above ground level with the storm surge. Surge damaged Indian Point pier and boardwalks near Portland.

Storm Surge/Tide, Coastal Nueces County

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Coastal Nueces County forecast zone
Property damage
$37 million
Reported by
NWS Storm Survey
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Tide levels reached 2 to 4 feet above ground level with the storm surge. Surge damaged parts of Corpus Christi Marina and numerous piers along Corpus Christi Bay. Surge inundated North Beach with water entering one business and one home. Surge damaged the Nueces Bay shoreline near the Port of Corpus Christi.

Storm Surge/Tide, Nueces County Islands

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Nueces County Islands forecast zone
Property damage
$15 million
Reported by
NWS Storm Survey
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Tide levels reached 3 to 4.5 feet above ground level with the storm surge. Surge damaged Bob Hall Pier with the t-head parts being destroyed. Storm surge destroyed the parking lot at Bob Hall Pier.

Storm Surge/Tide, Kleberg County Islands

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Kleberg County Islands forecast zone
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Tide levels reached 3 to 4.5 feet above ground level with the storm surge.

Storm Surge/Tide, Coastal Kleberg County

When
July 25, 3:00 AM CST to July 26, 6:00 PM CST
Where
Coastal Kleberg County forecast zone
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Tide levels reached 2 to 4.5 feet above ground level with the storm surge. Surge damaged many piers at Loyola Beach and Riviera Beach near Baffin Bay.

Tropical Storm, Aransas County Islands

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Aransas County Islands forecast zone
Property damage
$10,000
Reported by
Mesonet
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Coastal Aransas County

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Coastal Aransas County forecast zone
Property damage
$15,000
Reported by
ASOS
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

ASOS observations along with mesonet data and radar data indicated tropical storm force winds.

Tropical Storm, Calhoun County Islands

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Calhoun County Islands forecast zone
Reported by
Mesonet
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Coastal Calhoun County

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Coastal Calhoun County forecast zone
Reported by
Mesonet
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Coastal Refugio County

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Coastal Refugio County forecast zone
Reported by
Mesonet
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Coastal San Patrico County

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Coastal San Patrico County forecast zone
Property damage
$50,000
Reported by
Mesonet
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Inland Refugio County

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Inland Refugio County forecast zone
Reported by
Mesonet
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Inland San Patrico County

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Inland San Patrico County forecast zone
Reported by
Mesonet
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Inland Nueces County

When
July 25, 6:00 AM CST to July 26, 6:00 AM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

ASOS observations along with mesonet data and radar data indicated tropical storm force winds.

Tropical Storm, Coastal Nueces County

When
July 25, 6:00 AM CST to July 26, 6:00 AM CST
Where
Coastal Nueces County forecast zone
Property damage
$500,000
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

ASOS observations along with mesonet data and radar data indicated tropical storm force winds.

Tropical Storm, Nueces County Islands

When
July 25, 6:00 AM CST to July 26, 6:00 AM CST
Where
Nueces County Islands forecast zone
Property damage
$250,000
Reported by
Mesonet
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Coastal Kleberg County

When
July 25, 6:00 AM CST to July 26, 6:00 AM CST
Where
Coastal Kleberg County forecast zone
Property damage
$50,000
Reported by
Mesonet
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Inland Kleberg County

When
July 25, 6:00 AM CST to July 26, 6:00 AM CST
Where
Inland Kleberg County forecast zone
Property damage
$50,000
Reported by
Mesonet
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Bee

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Bee forecast zone
Reported by
Mesonet
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Duval

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Duval forecast zone
Reported by
Mesonet
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Jim Wells

When
July 25, 6:00 AM CST to July 26, 6:00 AM CST
Where
Jim Wells forecast zone
Reported by
Mesonet
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Live Oak

When
July 25, 6:00 AM CST to July 26, 5:00 AM CST
Where
Live Oak forecast zone
Reported by
Mesonet
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tropical Storm, Kleberg County Islands

When
July 25, 6:00 AM CST to July 26, 6:00 AM CST
Where
Kleberg County Islands forecast zone
Reported by
Mesonet
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Mesonet data along with radar data indicated tropical storm force winds.

Tornado, Refugio

When
July 25, 11:48 AM CST
Where
Refugio County, 3.12 mi WSW of Bonnie View
Rating
EFU
Path length
0.1 mi
Path width
25 yd
Reported by
Emergency Manager
Coordinates
28.160, -97.350

Tornado occurred over an open field. No damage was documented.

Hurricane (Typhoon), Coastal Kleberg County

When
July 25, 2:00 PM CST to 6:00 PM CST
Where
Coastal Kleberg County forecast zone
Category
1
Reported by
Mesonet
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

TCOON site at Baffin Bay along with radar data showed hurricane force gusts occurred in the afternoon.

Hurricane (Typhoon), Kleberg County Islands

When
July 25, 2:00 PM CST to 6:00 PM CST
Where
Kleberg County Islands forecast zone
Category
1
Property damage
$50,000
Reported by
Mesonet
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

TCOON site at Baffin Bay along with radar data showed hurricane force gusts occurred in the afternoon.

Tornado, Live Oak

When
July 25, 9:11 PM CST to 9:16 PM CST
Where
Live Oak County, 2.3 mi ESE of Lagarto to 0.46 mi SW of Lagarto
Rating
EF0
Path length
2.52 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
28.110, -97.914

An isolated area of damage occurred in Lagarto. Large tree branches were broken at two homes along South Vista Lane along with minor damage to siding and soffits on one home. A swath of small broken tree branches was observed along Farm to Market Road 534 between Farm to Market Roads 3162 and County Road 174. Maximum wind speed was estimated between 70 and 80 mph.

Tornado, Live Oak

When
July 25, 9:30 PM CST to 9:33 PM CST
Where
Live Oak County, 5.49 mi SE of Lagarto to 4.93 mi SE of Lagarto
Rating
EF0
Path length
0.6 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
28.057, -97.895

An isolated area of damage occurred with a tornado near Pernitas Point. A tree was uprooted along with damage to two stop signs in the neighborhood. Maximum wind speed was estimated at 80 mph.

What these are

Storm Surge/Tide
Water pushed ashore above the normal tide by a storm’s winds and low pressure.
Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hurricane (Typhoon)
A tropical cyclone with sustained winds of 64 knots (74 mph) or more, filed per forecast zone for its wind, and with separate events for its flooding, surge and tornadoes.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyThe tornado archive for Texas, 2020Warnings in Texas, July 2020The 2020 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 912730, 912731, 912732, 912733, 912735, 912738, 912741, 912743, 912744, 912747, 912710, 912711, 912712, 912713, 912714, 912715, 912717, 912718, 912719, 912720, 912722, 912723, 912724, 912725, 912726, 912727, 912728, 912729, 912748, 912707, 912708, 912753, 912749.